Dangers of Opiate Overdose
Opioid drug overdoses are becoming more prevalent in society as continued illicit sales and illegal prescription plague the United States population. The availability of these narcotics and the convenience of their illicit distributions has prompted an unprecedented rise in opiate overdoses, including deaths, among individuals of all ages, races, and groups of society. Opiate overdose is not limited to the opiate addict, it can occur any time someone takes too much of the drug, combines it with other chemicals such as alcohol or other Central Nervous System Depressants, or has an underlying or unknown condition that makes them more susceptible to overdose conditions. Fatal overdoses occur in first time users as well as experienced users who have a misconception of their tolerance levels. Many overdoses occur when an addict relapses and is unaware of the decrease in their tolerance after not using for a while. Fatal overdoses have been linked to the combined use of barbiturates and other sedatives, alcohol, or muscle relaxers. Overdoses can cause depression of the respiratory system as well as depressing the central nervous system. Lack of oxygen can cause alternative effects on other organs of the body include seizures, coma, and death while cardiac arrest is another dangerous possibility of overdose.
Need free or low-cost treatment? Find free, state funded or low cost treatment options.Treatment Options
Opiate Overdose Symptoms
Overdose on opiate drugs present notable symptoms such as slow heartbeat, shallow breathing, disorientation, confusion, sudden mood changes, vomiting, nausea, seizures, “pinpointed” or small pupils, loss of consciousness, fainting, coma, and death. Overuse of opiates can cause other physical and psychological impairments that may increase a user’s chances of overdose by changing the way the body processes, metabolizes, or eliminates the drug. An overdose is more likely when opiates are mixed with other medications or alcohol.
Opiate Overdose Treatment
If you suspect anyone is experiencing an overdose, emergency help should be contacted immediately. An opioid antagonist such as Narcan or Naloxone can be administered in most cases to reverse the overdose effects by blocking the effects of the opiate on the brain and Central Nervous System. Naloxone is commonly carried by paramedics and sheriff deputies as an antidote for overdose victims. The effective restoration of normal breathing functions prepares the way for emergency and hospital personnel to provide further treatment to stabilize the individual.
Have money or private insurance? If you can afford private treatment call us now:1 (888) 460-6556